Charles Darwin University

CDU eSpace
Institutional Repository

 
CDU Staff and Student only
 

Bifurcation of soliton bags: Two-dimensional linear σ model

Lohe, Max A. (1991). Bifurcation of soliton bags: Two-dimensional linear σ model. Physica D: Nonlinear Phenomena,50(2):259-275.

Document type: Journal Article
Citation counts: Scopus Citation Count Cited 1 times in Scopus Article | Citations

Google Scholar Search Google Scholar

Title Bifurcation of soliton bags: Two-dimensional linear σ model
Author Lohe, Max A.
Journal Name Physica D: Nonlinear Phenomena
Publication Date 1991
Volume Number 50
Issue Number 2
ISSN 0167-2789   (check CDU catalogue open catalogue search in new window)
Scopus ID 2-s2.0-25044434083
Start Page 259
End Page 275
Total Pages 17
Place of Publication Netherlands
Publisher Elsevier BV * North-Holland
Field of Research PHYSICAL SCIENCES
Abstract We investigate classical solutions of the two-dimensional linear σ model, including solutions on a finite domain. Such solutions arise when nucleons, modelled by solitons, are bound together to form a nucleus in which they are confined to a domain of the order of the soliton size. We investigate the behaviour of the solitons as the domain radius is varied, and find that for a small radius only a constant solution is allowed, but that at a critical radius a nontrivial soliton solution bifurcates from this constant solution. In the quantum theory this can be viewed as the transition from a uniform plasma to a nucleon state. We find exact solutions of the nonlinear equations, including a new kink solution with a nontrivial fermion interaction, for which this behaviour can be demonstrated explicitly. More generally, we detect the presence of a bifurcation by linear analysis, which also allows the calculation of the exact bifurcation radius and corresponding energy. The linear analysis is carried out for several sets of boundary conditions, all of which lead to periodic soliton solutions for general values of the coupling parameters.
DOI http://dx.doi.org/10.1016/0167-2789(91)90179-D   (check subscription with CDU E-Gateway service for CDU Staff and Students  check subscription with CDU E-Gateway in new window)
 
Versions
Version Filter Type
Access Statistics: 9 Abstract Views  -  Detailed Statistics
Created: Fri, 29 Aug 2014, 20:27:41 CST by Anthony Hornby